My wife began using Biotin about 2 weeks ago. Her body is broken out now and she is always itchy. Is this a common side effect? If so, what can be done to offset it?
Person's Gender: Female
Person's Age: 32
Increasing water intake and using an over the counter lotion
Hi there and thank you for the question. I am a Registered Nurse and will be happy to help you today.
Actually Biotin is usually well tolerated. However, itching (rash, hives), even shortness of breath and tightness of the chest are possible side effects of taking Biotin. If there is any way to stop the Biotin, this would help to determine if the Biotin was the cause. If the itching rash starts to dimish, it would most likely have to be the Biotin. If it is stopped and she sees no improvement, it would stand to be determined that it is clearly something else. So, for now, she would need to stop the supplement and continue to push plenty of fluids to help flush her system out. She can also use over the counter Benedryl (according to package directions) and this will help with the itching as well. If she stops the Biotin and does not improve, she may need to see her Dr for investigation as to what might be going on.
20 years experience in many areas of Nursing. Both Hospital and Private Practice experience.